Plastic Surgery, Beauty, Skin Care Message Boards & Blogs
Our message boards are for all of us who want to talk, listen, share, and support fellow women and men interested in discussing plastic surgery, beauty treatments, pregnancy, gynecological concerns, aging, and various health conditions. You can read messages without logging in. To post a message, please log in or register. It's free...and being a member gives you access to important information. By using the Message Boards, you agree to the Message Boards Policies.
Erythema Ab Liporaspiration................This is is in a lot of the liposuction information online. What is it? What causes it ? an is it permanent?
I have an area on my inner thigh after liposuction that was bright red and very painful. Now it looks like a lacy brown birth mark . It is pretty big. According to the literature it might be erythema ab liporaspiration but there is not enough literature about this. I just want to know , why it is there, what it is and will it always be there.
First the CORRECT terms are -"Abdominal Erythematous Lipoapirate Staining"
Now with the correct name and SPELLING, I have never seen this VERY VERY rare postoperative complication in 30 years of practice. My research has shown less that 0.001% of liposuctions of the adbomen and even tummy tucks have this occurrence. Treatments are so varied and unusal to standard there seems to be no good answer. If this has been present for over 6 months, I would try a laser treatment to lighten the colour, but other than that I would be very pessimistic as to a final treatment. Best of luck Dr. Darryl J. Blinski, and yes I'm a boarded plastic surgeon.
docblinski wrote:First the CORRECT terms are -"Abdominal Erythematous Lipoapirate Staining" Now with the correct name and SPELLING, I have never seen this VERY VERY rare postoperative complication in 30 years of practice. My research has shown less that 0.001% of liposuctions of the adbomen and even tummy tucks have this occurrence. Treatments are so varied and unusal to standard there seems to be no good answer. If this has been present for over 6 months, I would try a laser treatment to lighten the colour, but other than that I would be very pessimistic as to a final treatment. Best of luck Dr. Darryl J. Blinski, and yes I'm a boarded plastic surgeon.
I am not trying to be disrespectful but I am not talking about AELS or whatever it is. What I have is on my leg, my inner thigh and not my abs. It is like in the picture from this link I am posting. It started out feeling like scalded skin. At first it was believed to be cellulitis but blood tests didn't confirm. It is now like a lacy brown birthmark and it is pretty big. I am going by the SPELLING on this link . That is why I spelled it the way I did , so you see I"m not really an idiot. I just want to know what I am dealing with. If it is permanent it is very unsightly.
I looked at the link with that term. I think something went wrong in the transcripts when they were putting it together and maybe those words: "Erythema Ab Liporaspiration" are not that exact and that's where the confusion is coming from.
Anyway, the PHOTO in the picture of the LINK given looks like
Okay so I just searched and found this..............now I don't know what I have. It was very red and angry looking at first but now it looks like a brown birthmark. So I'm confused. I don't know if it is permanent or not. anyway this is another post .
Joined: 25 Oct 2007
Location: Beverly Hills, California
Posted: Tue Feb 12, 2008 4:20 pm Post subject: bruising/shadowing Reply with quote [Mark post as unread]
With regard to these shadowy bruises in the areas of liposuction, sometimes a person can have discoloration that can go on for several weeks in areas of liposuction. It is not common, but once in a while it will occur. In the leg area, if there is a significant amount of bruising, many times that bruising will become discolored because the deposition in the tissues of something called hemosiderin, which is a breakdown product that can look “purply-brownish” for many months. Unfortunately, there is nothing that can be done to expedite the removal of the hemosiderin. It just takes time to breakdown, sometimes up to a year or two. In my experience, I have never seen it be permanent.
Alternatively, it is possible that this could be pigmentation from inflammation, something we call post-inflammatory hyper pigmentation. And if your skin tone is more olive, Mediterranean or darkly pigmented, it is possible that this could be melanin, and in that case, sun exposure would definitely tend to darken it and delay the lightening of it.
There is a third thing that once in a while will occur if an area is too aggressively liposuctioned, and has been given a term, which is a fancy term, called “erythema-ab-liposuction. The skin takes on a “purply-red” coloration where areas have been overly aggressively liposuctioned. This is a very difficult thing to treat. Unfortunately, if that occurs, it tends to be permanent, which is why it is important not to be overly aggressive with liposuction. But, this is unlikely. I feel it sounds like it is most likely one of the first two things that I mentioned.
With regards to your knots, sometimes area of dense inflammation or dense inflammatory nodules can occur in areas of liposuction. Typically, these will tend to resolve with time and with massage. If they haven’t gone away after a few months, what I find helpful is to inject a little bit of low dose cortisone into the nodules as it helps them to subside. Additional, ultrasound has been employed with some success, but usually these tend to resolve with time.
Hope this helps.
Thanks for your question.
Dr. David Amron
Spalding Drive Plastic Surgery and Dermatology
120 S. Spalding Drive, Ste. 315
Beverly Hills, CA 90212
(310) 275-2467 - phone
(310) 275-6651 - fax
LOL. BTW THIS is my private blog. Again internet diagnosis is unethical. Itry to keep things in a lighter vein, your concern is real to ONLY you. I will not and can not give treatment info or diagnosis over the net especially in a extremely rare post operative complication. Please seek in person opinions Dr. b
Information and services provided through Make Me Heal and this Site are intended for educational and informational purposes and are not a substitute for the advice of your physician or other medical professional. If you need medical assistance, you should contact your medical care provider. For more information, please read Our Policies.